MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GRASP; FORCEPS, OBSTETRICAL

US SURGICAL PUERTO RICO ENDO GRASP; FORCEPS, OBSTETRICAL
Model Number 173030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic myomectomy procedure, while grasping the uterine myoma, the device suddenly broke from the top of the head.A new device was used to complete the case.There was no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the jaw of the device was broken at the fulcrum.Pmv performed functional testing and the jaw rotated without difficulty.Other functions of device could not be tested due to condition of device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Replication of the broken jaw may occur when the device is exposed to a side force (leverage) that consequently breaks one side of the jaws.Another possibility is when the device is activated with too much force to the jaws and is used in a twisting motion resulting in breakage.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GRASP
Common Device Name
FORCEPS, OBSTETRICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8327351
Report Number2647580-2019-00781
Device Sequence Number13487718
Product Code HDA
UDI-Device Identifier10884523000757
UDI-Public10884523000757
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K903205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number173030
Device Catalogue Number173030
Device Lot NumberP8C1345PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1